Chlorphenamine 4mg 28 Pack
Chlorphenamine 4mg 28 Pack
These tablets are an antihistamine that can reduce the effects of symptoms caused by allergies such as hay fever. The active ingredient, chlorphenamine maleate, works to ease the effects of symptoms for several allergies, such as:
- Hay fever
- Rhinitis (nose irritation)
- Urticaria (also known as hives or nettle rash)
- Pruritus (itching)
- Insect bites or stings
- Food allergies
- Pet allergies
Chlorphenamine tablets are perfect for those looking for an everyday way to relieve allergy symptoms. If you’re struggling with hay fever, or have a pet hair allergy that flares up whenever you see your friend’s dog, these tablets can help you to manage your symptoms whenever you need them most.
Active Ingredients: Each tablet contains 4mg of Chlorphenamine maleate.
Other Ingredients: are lactose monohydrate, maize starch, magnesium stearate and the colours quinoline yellow (E104) and sunset yellow (E110).
Usage and Instructions
Directions of use: Swallow your chlorphenamine tablet with a sip of water. The number of tablets you will need to take will change depending on your age:
Adults and children over the age of 12: One tablet every 4 – 6 hours. Do not take more than 6 tablets in 24 hours
Children aged 6 – 12 years: Half a tablet every 4 – 6 hours. Do not take more than 3 full tablets in 24 hours
Storage Instructions: Store in a cool, dry place which is below 25 degrees C. Do not use this product if the expiry date printed on the original packaging has passed. Keep out of sight and reach of children.
If you’re taking any other medication, including herbal remedies or medicines obtained without a prescription, you should speak to your doctor or pharmacist before taking this product. This especially applies if you are already taking:
- Phenytoin, which is used for epilepsy
- Medications used to treat anxiety
- Anticholinergic drugs, e.g. atropine, hyoscine
- Betahistine, which is used to treat vertigo and hearing disturbances
- Lopinavir, which is used to treat HIV
Avoid drinking alcohol with this medicine.
Do not drive or operate machinery if these tablets make you feel drowsy or dizzy.
If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking Chlorphenamine Allergy Tablets.
Do not take Chlorphenamine Allergy Tablets if:
- You have ever had an allergic reaction to antihistamines or to any of the ingredients.
- You have taken monoamine oxidase inhibitors (MAOIs) prescribed for depression in the last two weeks.
- You are taking other medicines containing other antihistamines, including products for the relief of colds and coughs.
Talk to you doctor or pharmacist before taking Chlorphenamine Allergy Tablets if:
- You have very high blood pressure, heart disease, epilepsy, glaucoma, enlarged prostate, liver disease, bronchitis, asthma or bronchiectasis.
- You are pregnant or breastfeeding.
- If you are taking any prescribed medicines; particularly phenytoin (for epilepsy) or medicines for anxiety or to help you sleep.
Like all medicines, Chlorphenamine can have side effects, although not everyone will get them. If you experience any of the following symptoms of a severe allergic reaction, stop use and seek immediate medical help:
- Difficulty breathing
- Raised and itchy skin
- Swelling of the face, lips, tongue, or throat
- Other side effects you may experience include:
- Feeling tired, blurred vision, dizziness
- Headache, inability to concentrate, lack of coordination
- Feeling sick, being sick, diarrhoea
- Sleeping difficulties, nervousness, very high fever, convulsions, shaking or tremors
- Loss of appetite, heartburn, stomach pain, dry mouth
- Difficulty passing urine
- Ringing in the ears
- Other allergic reactions, e.g. skin peeling, itchy red skin rash, sensitivity to light
- Changes in heart rate, palpitations, low blood pressure, tightness in the chest
- Thickening of mucus which could cause a cough or phlegm
- Hepatitis showing symptoms such as yellowing of the skin or eyes caused by liver or blood problems
- Reduction in red blood cells which can make your skin a pale yellow and cause weakness, breathlessness, and other blood problems
- Muscle weakness, twitching
- Depression, irritability, nightmares
- Excitation in children
- Confusion in the elderly
If you experience these or any other side effects, stop use and speak to your doctor or pharmacist as soon as possible. For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.